MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53674
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported, from the universa soft ureteral stent set, the stent was found broken prior to patient contact.No patient contact.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, drawings, instructions for use, and the device specifications.One open package rpn us-522, label lot number 6270917 was received.The stent and pigtail straightener was returned inside an open wire guide pouch.The tether suture was not returned with the stent.The proximal coil was torn at the side port stopping 9mm from the end of the coil.There is no evidence of manufacturing anomalies observed with the device.There is no evidence of manufacturing anomalies observed with the device.This incident may be a result of a procedural related event.A review of the device history record showed there were no non-conformances associated with the complaint device lot number 6270917.A review of complaint history revealed this is the only complaint that has been received associated with the complaint device lot number 6270917.As found in the instructions for use (ifu): supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The root cause of this event is user related/ handling.The stent was torn during removal of the tether suture.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7172956
Report Number1820334-2018-00017
Device Sequence Number1173699
Product Code FAD
UDI-Device Identifier00827002536746
UDI-Public(01)00827002536746(17)181008(10)6270917
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG53674
Device Catalogue NumberUS-522
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1